Alert archive / Washington / Red Flag Warnings in 2011

Red Flag Warning 10, NWS Pendleton, OR

September 4, 2011Cowlitz County, Washington

NWS Pendleton, OR issued this red flag warning at Sep 4, 2011, 2:35 PM PDT for Cowlitz County, Washington. It took effect at Sep 5, 2011, 5:00 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 2:35 PM PDT (21:35 UTC)
In effect from
Sep 5, 2011, 5:00 AM PDT
Expired
Sep 5, 2011, 9:58 PM PDT
In force
17 hr
Issued by
NWS Pendleton, OR

County Cowlitz County, WA

The radar

The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2906 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WWUS86 KPDT 042135
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
235 PM PDT SUN SEP 4 2011

...VERY DRY AND UNSTABLE MONDAY...

.HIGH PRESSURE ALOFT COMBINED WITH A THERMAL TROUGH AT THE SURFACE
WILL RESULT IN VERY DRY AND UNSTABLE CONDITIONS ON MONDAY. THE HAINES
INDEX WILL BE 6 WITH RELATIVE HUMIDITY BELOW 15 PERCENT.

ORZ631-WAZ631-675-050600-
/O.NEW.KPDT.FW.W.0010.110905T1800Z-110906T0300Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
235 PM PDT SUN SEP 4 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
VERY DRY AND UNSTABLE CONDITIONS ACROSS FIRE WEATHER ZONES
OR631...WA631 AND WA675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR VERY DRY AND UNSTABLE CONDITIONS...WHICH IS IN EFFECT
FROM 11 AM TO 8 PM PDT MONDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN.

* TIMING...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT IN THE
  EARLY AFTERNOON. THE AREA WILL BE MOST DRY AND UNSTABLE IN THE
  LATE AFTERNOON.

* HAINES INDEX...6.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...THE COMBINATION OF VERY LOW HUMIDITY, VERY UNSTABLE 
  CONDITIONS, AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE 
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
6 follow-up statements
551 
WWUS86 KPDT 050453
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
953 PM PDT SUN SEP 4 2011

...VERY DRY AND UNSTABLE MONDAY...

.HIGH PRESSURE ALOFT COMBINED WITH A THERMAL TROUGH AT THE
SURFACE WILL RESULT IN VERY DRY AND UNSTABLE CONDITIONS ON
MONDAY. THE HAINES INDEX WILL BE 6 WITH RELATIVE HUMIDITY BELOW
15 PERCENT.

ORZ631-WAZ631-675-051300-
/O.CON.KPDT.FW.W.0010.110905T1800Z-110906T0300Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
953 PM PDT SUN SEP 4 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
MONDAY FOR VERY DRY AND UNSTABLE CONDITIONS ACROSS FIRE WEATHER
ZONES OR631...WA631 AND WA675...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
MONDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT IN THE 
  EARLY AFTERNOON. THE AREA WILL BE MOST DRY AND UNSTABLE IN THE 
  LATE AFTERNOON. 

* HAINES INDEX...6.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...THE COMBINATION OF VERY LOW HUMIDITY...VERY UNSTABLE
  CONDITIONS...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
650 
WWUS86 KPDT 050757
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1257 AM PDT MON SEP 5 2011

...VERY DRY AND UNSTABLE MONDAY...

.HIGH PRESSURE ALOFT COMBINED WITH A THERMAL TROUGH AT THE
SURFACE WILL RESULT IN VERY DRY AND UNSTABLE CONDITIONS ON
MONDAY. THE HAINES INDEX WILL BE 6 WITH RELATIVE HUMIDITY BELOW
15 PERCENT OVER THE WASHINGTON AND OREGON BASIN.

FURTHER SOUTH...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
COMBINING THIS WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL
CREATE RED FLAG CONDITIONS OVER CENTRAL OREGON.

ORZ611-630-051800-
/O.EXB.KPDT.FW.W.0010.110905T1200Z-110906T0300Z/
DESCHUTES NATIONAL FOREST-CENTRAL MOUNTAINS OF OREGON-
1257 AM PDT MON SEP 5 2011

...RED FLAG WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO
8 PM PDT THIS EVENING FOR A COMBINATION OF THUNDERSTORMS...LOW 
RELATIVE HUMIDITY...AND DRY FUELS ACROSS FIRE WEATHER ZONES 
OR611 AND OR630...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR A COMBINATION OF THUNDERSTORMS...LOW RELATIVE HUMIDITY...
AND DRY FUELS...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 8 PM PDT THIS EVENING.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON.

* TIMING...THIS MORNING THROUGH THIS AFTERNOON AND INTO MONDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* FUELS...DRY FUELS.

* LIGHTNING...LAL 2 AND 3 FROM THUNDERSTORMS ACROSS THE AREA.

* IMPACTS...THE COMBINATION OF THUNDERSTORMS...VERY LOW
  HUMIDITY...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ631-WAZ631-675-051800-
/O.CON.KPDT.FW.W.0010.110905T1800Z-110906T0300Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
1257 AM PDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR VERY DRY AND UNSTABLE CONDITIONS ACROSS
FIRE WEATHER ZONES OR631...WA631 AND WA675...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT IN THE 
  EARLY AFTERNOON. THE AREA WILL BE MOST DRY AND UNSTABLE IN THE 
  LATE AFTERNOON. 

* HAINES INDEX...6.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...THE COMBINATION OF VERY LOW HUMIDITY...VERY UNSTABLE 
  CONDITIONS...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE 
  FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)

VP
644 
WWUS86 KPDT 051717
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1017 AM PDT MON SEP 5 2011

...VERY DRY AND UNSTABLE MONDAY...

.HIGH PRESSURE ALOFT COMBINED WITH A THERMAL TROUGH AT THE
SURFACE WILL RESULT IN VERY DRY AND UNSTABLE CONDITIONS ON
MONDAY. THE HAINES INDEX WILL BE 6 WITH RELATIVE HUMIDITY BELOW
15 PERCENT OVER THE COLUMBIA BASIN OF WASHINGTON AND OREGON.

FARTHER SOUTH...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
COMBINING THIS WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL
CREATE RED FLAG CONDITIONS OVER CENTRAL OREGON.

ORZ631-WAZ631-675-060300-
/O.CON.KPDT.FW.W.0010.110905T1800Z-110906T0300Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
1017 AM PDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR HAINES 6 AND VERY LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER 
ZONES OR631...WA631 AND WA675...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT IN THE 
  EARLY AFTERNOON. THE AREA WILL BE MOST DRY AND UNSTABLE IN THE 
  LATE AFTERNOON. 

* HAINES INDEX...6.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...THE COMBINATION OF VERY LOW HUMIDITY...VERY UNSTABLE 
  CONDITIONS...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE 
  FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND VERY UNSTABLE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ611-630-060300-
/O.CON.KPDT.FW.W.0010.000000T0000Z-110906T0300Z/
DESCHUTES NATIONAL FOREST-CENTRAL MOUNTAINS OF OREGON-
1017 AM PDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR LIGHTNING ACROSS FIRE WEATHER ZONES OR611 AND OR630...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON. 

* TIMING...THUNDERSTORMS WILL DEVELOP LATER THIS MORNING AND LAST
  UNTIL EARLY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* FUELS...DRY FUELS.

* LIGHTNING...LAL 2 AND 3 FROM THUNDERSTORMS ACROSS THE AREA. LAL
  3 WILL BE PRIMARILY IN FIRE WEATHER ZONE 611 AND THE SOUTHERN
  HALF OF FIRE WEATHER ZONE 630.

* IMPACTS...THE COMBINATION OF THUNDERSTORMS...VERY LOW 
  HUMIDITY...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE 
  FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
THUNDERSTORMS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
016 
WWUS86 KPDT 060105
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
605 PM PDT MON SEP 5 2011

...VERY DRY AND UNSTABLE THIS TONIGHT...

.HIGH PRESSURE ALOFT COMBINED WITH A THERMAL TROUGH AT THE
SURFACE WILL RESULT IN VERY DRY AND UNSTABLE CONDITIONS TONIGHT.
THE HAINES INDEX WILL BE 6 WITH RELATIVE HUMIDITY BELOW 15
PERCENT OVER THE COLUMBIA BASIN OF WASHINGTON AND OREGON.

THUNDERSTORMS WITH ABUNDANT LIGHTNING ARE EXPECTED TO CONTINUE
OVERNIGHT IN THE SOUTHERN AREAS. COMBINING THIS WITH LOW RELATIVE
HUMIDITY AND DRY FUELS WILL CREATE RED FLAG CONDITIONS OVER
THE CENTRAL OREGON AND NORTHEAST OREGON MOUNTAINS.

ORZ632>635-638-061200-
/O.EXB.KPDT.FW.W.0010.000000T0000Z-110906T1200Z/
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT-
WALLOWA DISTRICT-BAKER VALLEY-
605 PM PDT MON SEP 5 2011

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY FOR
THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER
ZONES OR632...OR633...OR634...OR635 AND OR638...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING...WHICH IS
IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE
  AND STRAWBERRY MOUNTAINS...FIRE WEATHER ZONE 633 NORTHERN BLUE
  MOUNTAINS OF OREGON...FIRE WEATHER ZONE 634 EAGLE CAP
  DISTRICT...FIRE WEATHER ZONE 635 WALLOWA DISTRICT AND FIRE
  WEATHER ZONE 638 BAKER VALLEY.

* TIMING...THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE NIGHT
  AND DISSIPATE BY SUNRISE.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* FUELS...VERY DRY FUELS.

* THUNDERSTORMS...WILL CREATE ABUNDANT LIGHTNING.

* PRECIPITATION...SOME LIGHT RAIN IS EXPECTED WITH THUNDERSTORMS.

* LIGHTNING ACTIVITY LEVEL...LAL OF 3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ611-630-061200-
/O.EXT.KPDT.FW.W.0010.000000T0000Z-110906T1200Z/
DESCHUTES NATIONAL FOREST-CENTRAL MOUNTAINS OF OREGON-
605 PM PDT MON SEP 5 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY FOR
ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR611 AND OR630...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON. 

* TIMING...THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE NIGHT
  AND DISSIPATE BY SUNRISE.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* FUELS...VERY DRY FUELS.

* THUNDERSTORMS...WILL CREATE ABUNDANT LIGHTNING.

* PRECIPITATION...SOME LIGHT RAIN IS EXPECTED WITH THUNDERSTORMS.

* LIGHTNING ACTIVITY LEVEL...LAL OF 3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
THUNDERSTORMS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ631-WAZ631-675-060300-
/O.CON.KPDT.FW.W.0010.000000T0000Z-110906T0300Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
605 PM PDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR HAINES 6 AND VERY LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER
ZONES OR631...WA631 AND WA675...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA 
  BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER 
  COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...RELATIVE HUMIDITY WILL REMAIN NEAR OR BELOW 15 PERCENT
  THIS EVENING. THE AREA WILL BE MOST DRY AND UNSTABLE IN THE LATE
  AFTERNOON.

* HAINES INDEX...6.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...THE COMBINATION OF VERY LOW HUMIDITY...VERY UNSTABLE 
  CONDITIONS...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE 
  FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND VERY UNSTABLE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
691 
WWUS86 KPDT 060303
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
803 PM PDT MON SEP 5 2011

...VERY DRY AND UNSTABLE THIS TONIGHT...

THUNDERSTORMS WITH ABUNDANT LIGHTNING ARE EXPECTED TO CONTINUE
OVERNIGHT IN THE SOUTHERN AREAS. COMBINING THIS WITH LOW RELATIVE
HUMIDITY AND DRY FUELS WILL CREATE RED FLAG CONDITIONS OVER THE
CENTRAL OREGON AND NORTHEAST OREGON MOUNTAINS.

ORZ631-WAZ631-675-060415-
/O.EXP.KPDT.FW.W.0010.000000T0000Z-110906T0300Z/
COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
803 PM PDT MON SEP 5 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
HAINES 6 AND VERY LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES
OR631...WA631 AND WA675...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

COOLING TEMPERATURES WITH THE LOSS OF DAYTIME HEATING HAS
RESULTED IN LOWERING HAINES INDEX VALUES WITH INCREASING RELATIVE
HUMIDITIES WHICH HAS ALSO RESULTED IN A MORE STABLE ATMOSPHERE.
AS A RESULT THE RED FLAG WARNING FOR HIGH HAINES INDEX VALUES OF
6 COMBINED WITH LOW RELATIVE HUMIDITIES WILL BE ALLOWED TO EXPIRE
AT 8 PM.

$$

ORZ632>635-638-061200-
/O.CON.KPDT.FW.W.0010.000000T0000Z-110906T1200Z/
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT-
WALLOWA DISTRICT-BAKER VALLEY-
803 PM PDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY FOR
THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER
ZONES OR632...OR633...OR634...OR635 AND OR638...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN 
  BLUE AND STRAWBERRY MOUNTAINS...FIRE WEATHER ZONE 633 NORTHERN 
  BLUE MOUNTAINS OF OREGON...FIRE WEATHER ZONE 634 EAGLE CAP 
  DISTRICT...FIRE WEATHER ZONE 635 WALLOWA DISTRICT AND FIRE 
  WEATHER ZONE 638 BAKER VALLEY. 

* TIMING...THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE NIGHT 
  AND DISSIPATE BY SUNRISE. 

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* FUELS...VERY DRY FUELS.

* THUNDERSTORMS...WILL CREATE ABUNDANT LIGHTNING.

* PRECIPITATION...SOME LIGHT RAIN IS EXPECTED WITH THUNDERSTORMS.

* LIGHTNING ACTIVITY LEVEL...LAL OF 3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ORZ611-630-061200-
/O.CON.KPDT.FW.W.0010.000000T0000Z-110906T1200Z/
DESCHUTES NATIONAL FOREST-CENTRAL MOUNTAINS OF OREGON-
803 PM PDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY FOR
ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR611 AND OR630...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES 
  NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF 
  OREGON. 

* TIMING...THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE NIGHT 
  AND DISSIPATE BY SUNRISE. 

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* FUELS...VERY DRY FUELS.

* THUNDERSTORMS...WILL CREATE ABUNDANT LIGHTNING.

* PRECIPITATION...SOME LIGHT RAIN IS EXPECTED WITH THUNDERSTORMS.

* LIGHTNING ACTIVITY LEVEL...LAL OF 3.

* IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY 
  RESULT IN NUMEROUS FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
THUNDERSTORMS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
831 
WWUS86 KPDT 060458
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
958 PM PDT MON SEP 5 2011

...THUNDERSTORMS HAVE DISSIPATED...

ORZ611-630-632>635-638-060600-
/O.CAN.KPDT.FW.W.0010.000000T0000Z-110906T1200Z/
DESCHUTES NATIONAL FOREST-CENTRAL MOUNTAINS OF OREGON-
SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-
NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT-
WALLOWA DISTRICT-BAKER VALLEY-
958 PM PDT MON SEP 5 2011

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS PRODUCING
ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR632...OR633...
OR634...OR635 AND OR638...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED
FLAG WARNING. 

THUNDERSTORMS HAVE DISSIPATED OVER THE ENTIRE FIRE WEATHER
DISTRICT AND ARE NO LONGER EXPECTED TO REFORM AND PRODUCE ABUNDANT
LIGHTNING. AS A RESULT THE RED FLAG WARNING HAS BEEN CANCELLED.
THERE STILL MAY BE A THUNDERSTORM OR TWO...BUT THEY ARE NOT
EXPECTED TO CREATE ABUNDANT LIGHTNING. 

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 4, 2:20 PM PDT, 15 minutes earlier.

Area forecast discussion, Sep 4, 2:20 PM PDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
220 PM PDT SUN SEP 4 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...A MID/UPPER LEVEL LOW
OFF THE CALIFORNIA COAST WILL MOVE NORTHEAST TO THE NORTHERN
CALIFORNIA COAST BY THIS AFTERNOON AND BEGIN FEEDING MID LEVEL
MOISTURE AND MARGINAL INSTABILITY INTO SOUTH CENTRAL OREGON. THE
LOW WILL OPEN UP TO A MID/UPPER LEVEL SHORT WAVE AS IT MOVES INTO
SOUTHWEST OREGON TONIGHT AND THEN ACROSS THE FORECAST AREA ON LABOR
DAY. THE SHORT WAVE WILL BRING INCREASING MID LEVEL MOISTURE AND
MARGINAL ELEVATED INSTABILITY INTO CENTRAL AND EAST CENTRAL OREGON
ON LABOR DAY. THESE CONDITIONS WILL COMBINE WITH DAYTIME SURFACE
HEATING...THUS INCREASING THE PROBABILITY FOR SOME ISOLATED SHOWERS
AND THUNDERSTORMS DEVELOPING IN THE AFTERNOON AND EVENING IN
DESCHUTES...CROOK AND GRANT COUNTIES AS WELL AS IN SOUTHERN WHEELER
COUNTY. VERTICAL WIND SHEAR WILL BE LIGHT TOMORROW AFTERNOON AND
EVENING. THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT
EXPECTED TO BE SEVERE.

WILDFIRES ALONG THE OREGON CASCADES WILL PRODUCE SMOKE OVER THE NEXT
24 HOURS. A SOUTHWEST FLOW IN THE LAYER FROM 5000-10000 FEET WILL
TRANSPORT THE SMOKE NORTHEASTWARD INTO JEFFERSON...WASCO...
SHERMAN...KLICKITAT AND SOUTHERN YAKIMA COUNTY. SOME OF THE SMOKE
MAY MIX DOWN TO THE SURFACE THIS AFTERNOON AND AGAIN DURING THE
AFTERNOON ON LABOR DAY. NIGHTTIME SURFACED INVERSIONS WILL
CONCENTRATE THE SMOKE IN THE BOUNDARY LAYER TONIGHT IN THE
AFOREMENTIONED AREAS. AS SUCH EXPECT REDUCED AIR QUALITY DUE TO
SMOKE NI THESE AREAS.

THE MID/UPPER LEVEL PRESSURE PATTERN WILL REVERT TO A FLAT RIDGE OF
HIGH PRESSURE IN THE MID/UPPER LEVELS TUESDAY NIGHT THROUGH
WEDNESDAY. THIS SCENARIO WILL GIVE THE INTERIOR PACIFIC NORTHWEST
WESTERLY FLOW ALOFT THUS PRODUCING SUBSIDENCE EAST OF THE CASCADES
WHICH WILL GIVE DRY AND STABLE CONDITIONS ACROSS THE FORECAST AREA
THROUGH WEDNESDAY.  POLAN

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL RIDGE
WILL PERSIST IN WESTERN CANADA THROUGH THIS PERIOD. SOUTHERLY FLOW
AHEAD OF A DEEPENING OFF SHORE TROUGH WILL BE OVER THE PACIFIC
NORTHWEST WEDNESDAY NIGHT. BY THURSDAY A CUTOFF LOW WILL DEVELOP AS
THE ENERGY IN THE BASE OF THE TROUGH UNDERCUTS THE RIDGE. DIFFUSE
SPLIT FLOW WILL DEVELOP OVER THE PACIFIC NORTHWEST AND CONTINUE
THROUGH FRIDAY. HOWEVER PIECES OF ENERGY FROM THE SPLITTING TROUGH
MAY MOVE OVER EASTERN WASHINGTON AND OREGON. THE ATMOSPHERE WILL BE
VERY DRY INITIALLY WITH NO ORGANIZED SYSTEM SO DO NOT EXPECT ANY
PRECIPITATION...BUT CONFIDENCE IS LOW. FRIDAY SOME MOISTURE AND
ENERGY MAY ROTATE INTO THE CWA FROM CENTRAL OREGON TO WALLOWA
COUNTY. THIS MAY TRIGGER A FEW THUNDERSTORMS IN THE MOUNTAINS OVER
THE SOUTHERN PART OF THE CWA. SATURDAY AND SUNDAY THE RIDGE WILL
REBUILD IN NORTHERN WASHINGTON AS THE LOW DRIFTS SOUTH. DECIDED TO
KEEP THE FORECAST DRY THESE DAYS.   COONFIELD

&&

.AVIATION...00Z TAFS. VFR CONDITIONS AND MAINLY CLEAR SKIES FOR THE
NEXT 18 HOURS. SURFACE WINDS WILL BE UNDER 10KT. CUMULUS WILL
DEVELOP LATE TOMORROW AFTERNOON NEAR KRDM AND KBDN. A FEW
THUNDERSTORMS ARE POSSIBLE. SEVERAL LARGE WILDFIRES ALONG THE
CASCADES WILL PRODUCE AREAS OF SMOKE AND HAZE THAT MAY AFFECT KRDM
OR KBDN.  76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  54  90  54  90 /   0   0   0   0
ALW  58  89  61  89 /   0   0   0   0
PSC  52  92  54  91 /   0   0   0   0
YKM  55  92  56  91 /   0   0   0   0
HRI  51  92  54  90 /   0   0   0   0
ELN  52  90  53  89 /   0   0   0   0
RDM  47  88  46  89 /  10  10  10  10
LGD  50  89  49  88 /   0  10  10  10
GCD  49  88  51  89 /   0  20  20  10
DLS  57  92  56  92 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
MONDAY : GREEN
TUESDAY : GREEN
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

99/76/76
Hazardous weather outlook, Sep 4, 6:00 AM PDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
600 AM PDT SUN SEP 4 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
051245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
600 AM PDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SMOKE
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EASTERN COLUMBIA
     RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF
     THE OREGON CASCADES, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

SMOKE FROM FIRES BURNING IN THE CASCADES WILL BLOW ACROSS PORTIONS
OF CENTRAL OREGON AND THE GORGE INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MONDAY
     NORTH CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, JOHN
     DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

SMOKE MONDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EASTERN COLUMBIA
     RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF
     THE OREGON CASCADES

SMOKE FROM FIRES BURNING IN THE CASCADES WILL BLOW ACROSS PORTIONS
OF CENTRAL OREGON AND THE GORGE ON MONDAY. ALSO AN ISOLATED
THUNDERSTORM MAY DEVELOP OVER PORTIONS OF CENTRAL OREGON AND THE
JOHN DAY HIGHLANDS MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Red Flag Warnings in Washington, 2011Red Flag Warnings in Oregon, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.